Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at May 22, 2006, 2:28 PM PDT for Idaho County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2006, 2:28 PM PDT (21:28 UTC)
- Expired
- May 22, 2006, 3:15 PM PDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 85 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 222129
SVRMSO
IDC049-222215-
/O.NEW.KMSO.SV.W.0005.060522T2128Z-060522T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
228 PM PDT MON MAY 22 2006
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IDAHO COUNTY IN CENTRAL IDAHO...
* UNTIL 315 PM PDT.
* AT 223 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN IDAHO
COUNTY...OR ABOUT 39 MILES WEST OF HAMILTON...AND WAS MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN IDAHO COUNTY AROUND 240 PM PDT.
DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. TREE BLOW
DOWNS ARE LIKELY IN THE BACK COUNTRY. IN ADDITION QUARTER SIZE HAIL
IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT LIGHTNING
AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM
WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4625 11508 4660 11468 4663 11458 4661 11448
4665 11438 4664 11433 4651 11436 4615 11489
4615 11492
$$
HENRY2 follow-up statements
000
WWUS55 KMSO 222148
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
347 PM MDT MON MAY 22 2006
IDC049-222215-
/O.CON.KMSO.SV.W.0005.000000T0000Z-060522T2215Z/
IDAHO ID-
247 PM PDT MON MAY 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR NORTHEASTERN IDAHO COUNTY...
* AT 245 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTHEASTERN IDAHO COUNTY...OR ABOUT 33 MILES WEST OF HAMILTON...
AND WAS MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN IDAHO COUNTY AROUND 300 PM PDT.
LAT...LON 4625 11508 4660 11468 4663 11458 4661 11448
4665 11438 4664 11433 4651 11436 4615 11489
4615 11492
$$
HENRY000
WWUS55 KMSO 222212
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
410 PM MDT MON MAY 22 2006
IDC049-222215-
/O.EXP.KMSO.SV.W.0005.000000T0000Z-060522T2215Z/
IDAHO ID-
310 PM PDT MON MAY 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IDAHO COUNTY
WILL BE ALLOWED TO EXPIRE AT 315 PM PDT...
THE STORM HAS WEAKENED...THEREFORE THE SEVERE THUNDERSTORM WARNING
FOR NORTHEASTERN IDAHO COUNTY WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
MONDAY EVENING FOR NORTH CENTRAL IDAHO AND NORTHWESTERN MONTANA.
LAT...LON 4625 11508 4660 11468 4663 11458 4661 11448
4665 11438 4664 11433 4651 11436 4615 11489
4615 11492
$$
GILCHRISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:53 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 22, 12:53 PM PDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
153 PM MDT MON MAY 22 2006
.SHORT TERM...THOUGH THROUGH WEDNESDAY...AN TROUGH OF LOW
PRESSURE IS EXPECTED TO SWING THROUGH THE NORTHWEST TONIGHT. THIS
TROUGH IS ASSOCIATED WITH A LARGE LOW PRESSURE SYSTEM PRESENTLY
LOCATED OFF THE COAST OF WASHINGTON STATE. WITH ALREADY MOIST AND
UNSTABLE CONDITIONS IN PLACE OVER MUCH OF THE NORTHWEST...THIS
TROUGH SHOULD PROVIDE EXTRA LIFT TO PRODUCE THUNDERSTORMS THOUGH
CENTRAL IDAHO AND WESTERN MONTANA TONIGHT. THE STRONGEST OF THESE
STORMS SHOULD BE OVER CENTRAL IDAHO AND NORTHWEST MONTANA AS
THEYVE HAD LESS CLOUDS TODAY AND HAVE THE WARMEST SURFACE
TEMPERATURES. SOUTHWEST FLOW WILL SET UP AGAIN TOMORROW. WITH
LITTLE CHANGE IN AIRMASS...WE SHOULD SEE ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOP AGAIN TOMORROW AFTERNOON. THESE STORMS ARE
NOT EXPECTED TO BE AS STRONG OR LONG LIVED AS TONIGHT. DIURNAL
THUNDERSTORMS EXPECTED AGAIN WEDNESDAY AFTERNOON...MAINLY IN THE
SOUTH.
.LONG TERM...GOOD GLOBAL FORECAST MODEL AGREEMENT TODAY REGARDING
THE LATTER HALF OF THIS WEEK INTO THE WEEKEND. STRONG AND MOIST
SOUTHWESTERLY FLOW ALOFT CONTINUES WEDNESDAY NIGHT INTO THURSDAY.
PLENTY OF SUBTROPICAL PACIFIC MOISTURE BEING ENTRAINED INTO THIS
SYSTEM SO MOISTURE NOT EXPECTED TO BE AN ISSUE. GFS HAS BEEN QUITE
CONSISTENT STALLING A COLD FRONT FROM ABOUT A GRANGEVILLE ID ESSEX
MT LINE WEDNESDAY EVENING. THIS FRONT THEN BECOMES THE FOCUS FOR
SHOWER AND THUNDERSTORM FORMATION THURSDAY AFTERNOON AND EVENING
OVER NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. A SHORT WAVE
TROUGH AND ASSOCIATED JET STREAK ARE EXPECTED TO EJECT OUT OF THE
CLOSED LOW THURSDAY NIGHT INTO FRIDAY AND PRODUCE STRONG LIFT OVER
THE AREA. THIS LIFT WILL COMBINE WITH PLENTIFUL MOISTURE AND A
STALLED SURFACE AND MID-LEVEL BOUNDARY/FRONT TO CREATE WIDESPREAD
SHOWERS AND THUNDERSTORMS ON FRIDAY. MODELS THEN BRING ASHORE THE
MAIN UPPER LOW FRIDAY EVENING. A BRIEF BREAK IN THE ACTION IS
FORECAST FOR FRIDAY NIGHT BEFORE THE MAIN LOW MOVES OVERHEAD
DURING THE DAY SATURDAY BRINING ANOTHER WIDESPREAD AREA OF SHOWERS
AND THUNDERSTORMS...LOCALLY HEAVY THROUGH SATURDAY NIGHT.
INCREASED PROBABILITY OF PRECIPITATION IN ZONE FORECASTS
ACCORDINGLY. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE SEVERAL
BOUTS OF WIDESPREAD SIGNIFICANT RAINFALL AND SOME HIGH MOUNTAIN
SNOWFALL TO MANY AREAS THROUGH THE WEEKEND.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL PRODUCE WILL IMPACT AIR
TRAVEL THROUGH WESTERN MONTANA AND CENTRAL IDAHO TONIGHT. PLEASE
SEE APPROPRIATE TAFS AND TWEBS.
&&
.HYDROLOGY...ALTHOUGH RIVERS THROUGH THE AREA CONTINUE TO RUN
HIGH...MOST HAVE CRESTED AND ARE BELOW FLOOD STAGE. THE EXCEPTION
IS THE SALMON RIVER NEAR SALMON WHICH HAS CRESTED AND IS EXPECTED
TO FALL BELOW FLOOD STAGE TONIGHT.
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...FLOOD WARNING FOR THE SALMON RIVER AT SALMON IN LEMHI
COUNTY...
&&
SHORT TERM/AVIATION/HYDROLOGY...STEGEMILLER
LONG TERM...CHURCHHazardous weather outlook, May 22, 10:06 AM PDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1106 AM MDT MON MAY 22 2006 IDZ009-010-MTZ002-003-005>007-043-230515- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1106 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. RIVERS CONTINUE TO RUN HIGH. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLSMSO GTFRVSMSO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL COOL BY THE END OF THE WEEK...WHICH WILL HELP SLOW THE SNOW MELT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>008-230515- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1006 AM PDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. SOME STORMS MAY BE STRONG AND PRODUCE HEAVY RAIN...HAIL AND STRONG GUSTY WINDS. RIVERS CONTINUE TO RUN HIGH. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLSMSO GTFRVSMSO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL COOL BY THE END OF THE WEEK...WHICH WILL HELP SLOW THE SNOW MELT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-004-230515- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 1106 AM MDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. ISOLATED STRONG STORMS ARE POSSIBLE...PRODUCING HEAVY RAIN...HAIL AND STRONG GUSTY WINDS. RIVERS CONTINUE TO RUN HIGH. PLEASE SEE THESE HYDROLOGY PRODUCTS FOR FURTHER DETAILS: GTFFLSMSO GTFRVSMSO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL COOL BY THE END OF THE WEEK...WHICH WILL HELP SLOW THE SNOW MELT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:09 PM PDT | Severe Thunderstorm Warning | MSO | Clearwater | 51 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.